Alert archive / Vermont / Special Weather Statements in 2016

Special Weather Statement, NWS Albany, NY

April 1, 2016Bennington County, Vermont

NWS Albany, NY issued this special weather statement at Apr 1, 2016, 12:21 PM EDT for Bennington County, Vermont. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2016, 12:21 PM EDT (16:21 UTC)
Expired
Apr 1, 2016, 1:00 PM EDT
In force
39 min
Issued by
NWS Albany, NY

County Bennington County, VT

The radar

The Albany radar (KENX), 118 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

175 
WWUS81 KALY 011621
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1221 PM EDT FRI APR 1 2016

NYZ084-VTZ013>015-011700-
SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM-WESTERN WINDHAM-
1221 PM EDT FRI APR 1 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
WASHINGTON...CENTRAL BENNINGTON AND NORTHERN WINDHAM COUNTIES...

AT 1220 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR SHAFTSBURY...
OR NEAR ARLINGTON...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BENNINGTON...BELLOWS FALLS...ARLINGTON...LONDONDERRY...TOWNSHEND...
MANCHESTER...STRATTON...SHAFTSBURY...CAMBRIDGE...SAXTONS RIVER...
MANCHESTER CENTER...WEST WARDSBORO...WINDHAM...ROCKINGHAM...WHITE CREEK...
NORTH BENNINGTON...JAMAICA...SUNDERLAND...WARDSBORO AND GRAFTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4310 7244 4285 7323 4291 7328 4294 7328
      4294 7331 4308 7343 4330 7290 4330 7282
      4325 7282 4322 7269 4324 7257 4323 7245
      4322 7244 4315 7246 4312 7243
TIME...MOT...LOC 1620Z 243DEG 39KT 4301 7312 

$$

IRL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Apr 1, 10:30 AM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 1, 10:30 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1030 AM EDT FRI APR 1 2016

.SYNOPSIS...
WITH A MILD AIR MASS IN PLACE OVER THE REGION...SHOWERS
AND THUNDERSTORMS AHEAD OF AN ADVANCING COLD FRONT WILL SPREAD
ACROSS THE REGION FROM WEST TO EAST THROUGH THE DAY TODAY. COLDER
AIR WILL START TO MOVE INTO THE REGION FOR THE WEEKEND...WITH SOME
SNOW POSSIBLE ON SATURDAY NIGHT...ALONG WITH VERY WINDY AND COLDER
CONDITIONS ON SUNDAY. ANOTHER STORM SYSTEM WILL BRING THE
POSSIBILITY OF SOME ADDITIONAL SNOW TO THE REGION ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
...CHANGEABLE AND ACTIVE WEATHER OVER THE NEXT FEW DAYS...

AS OF 1030 AM EDT...A COLD FRONT WAS LOCATED ACROSS WESTERN NYS
AND PA. AHEAD OF THIS FRONT...AREAS OF LIGHT TO MODERATE SHOWERS
CONTINUE TO STREAM NORTHEAST FROM CENTRAL NYS INTO THE SOUTHERN
ADIRONDACKS...AND LAKE GEORGE/SARATOGA REGION...AND MOHAWK VALLEY.
ANOTHER CLUSTER OF SHOWERS WAS LOCATED ACROSS THE NE CATSKILLS AND
SCHOHARIE VALLEY...HEADING NE. THIS BATCH SHOULD REACH THE CAPITAL
REGION AROUND OR JUST AFTER 11 AM. NOT MUCH THUNDER THUS FAR...DUE
TO VERY LIMITED INSTABILITY. TEMPS HAVE ALSO REACHED INTO THE
65-70 RANGE WITHIN VALLEY AREAS...AND MID 50S TO LOWER 60S ACROSS
HIGHER TERRAIN.

SHOWERS WILL HOLD OFF A BIT LONGER ACROSS THE MID HUDSON
VALLEY...WESTERN MA AND NW CT...UNTIL EARLY AFTERNOON.

WITH LOTS OF CLOUDS ALREADY IN PLACE...INSTABILITY FROM SFC BASED
CAPE WILL BE LIMITED TODAY. SOME INSTABILITY WILL BE PRESENT
ALOFT...AND MUCAPE VALUES COULD BE AS HIGH AS 500 J/KG.
STILL...MID LEVEL LAPSE RATES AROUND 6 DEGREES C/KM ALONG WITH
PLENTY OF STRONG WINDS ALOFT /0-6 KM BULK SHEAR OF 50 TO 70 KTS/
COULD ALLOW FOR A ROGUE STORM TO REACH SEVERE LEVELS...MAINLY FOR
SOUTHERN AREAS WHERE INSTABILITY IS GREATEST. SPC HAS PLACED AREA
FROM THE CAPITAL REGION ON SOUTH AND EAST IN A MARGINAL RISK FOR
SEVERE STORMS...AND THIS LOOKS REASONABLE BASED ON SOUNDING
PARAMETERS. IF THE BACK EDGE OF THE HIGH/MID LEVEL CLOUDS OUTRUN
THE INCOMING SFC COLD FRONT...ALLOWING FOR A FEW BREAKS OF SUN TO
DEVELOP...THIS WOULD ENHANCE THE INSTABILITY MORE...AGAIN FAVORING
AREAS MAINLY S AND E OF ALBANY THIS AFTERNOON.

THE THREAT FOR SHOWERS/THUNDERSTORMS WILL DIMINISH FROM WEST TO
EAST THIS AFTN WITH THE PASSAGE OF THE FRONTAL BOUNDARY...AND
TEMPS WILL START FALLING OFF BEHIND THE COLD FRONT. THE FRONT
LOOKS TO SLOW DOWN AND START TO STALL OUT...BUT IT SHOULD BE WELL SOUTH
AND EAST OF OUR REGION BEFORE THIS OCCURS.

HIGH TEMPS FOR MOST AREAS LOOK TO OCCUR OVER THE NEXT 2-3 HOURS
BEFORE THE RAIN OCCURS...WITH MID 60S TO LOW 70S FOR VALLEY
AREAS...BUT WILL FALL INTO THE 50S TO LOWER 60S BEHIND THIS FRONT
BY EARLY THIS EVENING. ACROSS HIGHER ELEVATIONS...MAX TEMPS SHOULDREACH
THE LOWER/MID 60S...EXCEPT AROUND 70 ACROSS PORTIONS OF WESTERN
NEW ENGLAND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
BEHIND THIS INITIAL COLD FRONT...MAINLY DRY WEATHER IS EXPECTED
FOR TONIGHT WITH SOME BREAKS IN THE CLOUD COVER EXPECTED...ESP
EARLY TONIGHT. MINS WILL FALL INTO THE 30S AND 40S ACROSS THE
REGION...WITH THE COLDEST TEMPS OVER THE ADIRONDACKS.

THE FRONTAL BOUNDARY WILL BE STALLING OUT OVER THE WESTERN
ATLANTIC...AS A WAVE OF LOW PRESSURE MOVES UP THE BOUNDARY. THIS
NEARBY WAVE MAY ALLOW FOR THE RETURN OF SOME CLOUDS BY LATE
TONIGHT INTO THE DAY ON SATURDAY...BUT THE RAINFALL WITH THIS
FEATURE LOOKS TO STAY EAST OF THE AREA. HOWEVER...ANOTHER FAST
MOVING FRONTAL BOUNDARY WILL BE APPROACHING FROM THE EASTERN GREAT
LAKES AS WELL...AND THIS FRONT COULD ALLOW FOR SOME RAIN SHOWERS
FOR THE LATE MORNING THROUGH MID AFTN HOURS ON SATURDAY. ANY
PRECIP LOOKS BRIEF AND FAIRLY SCT IN NATURE. HOWEVER...THE COLDER
TEMPS ALOFT COULD SUGGEST SOME GRAUPEL WILL BE POSSIBLE WITH THE
STRONGEST SHOWERS...ESP FOR NORTHERN AREAS.

TEMPS LOOK TO RISE INTO THE 40S/50S FOR SATURDAY /WHICH IS
NOTICEABLY COOLER THAN FRIDAY/S TEMPS/ AND EVEN COLDER WEATHER IS
HEADED OUR WAY BEHIND THIS NEXT FRONTAL BOUNDARY. 850 HPA TEMPS
WILL CRASH BEHIND THIS BOUNDARY AND FALL TO -3 TO -9 DEGREES C BY
LATE SAT EVENING.

WITH AN UPPER TROUGH DIGGING OVER THE REGION...ANOTHER FAST MOVING
AREA OF LOW PRESSURE WILL HEAD TOWARDS OUR AREA FOR LATE SAT NIGHT
INTO SUNDAY MORNING. THIS SFC WAVE WILL BE ACCOMPANIED BY A SHARP
UPPER LEVEL TROUGH WITH SOME INTENSE UPPER LEVEL DYNAMICS.
ALTHOUGH PRECIP MAY INITIALLY BE RAINFALL IN VALLEY AREAS DUE TO
WARM BOUNDARY LAYER TEMPS...THEY SHOULD COOL QUICKLY...AND A
QUICK SHOT OF STEADY SNOWFALL LOOKS TO OCCUR ACROSS THE ENTIRE
REGION FOR LATE SAT NIGHT INTO SUN MORNING. MOST DETERMINISTIC
GUIDANCE...AS WELL AS THE 03Z SREF...WOULD SUGGEST 1 TO 3 INCHES
WILL OCCUR ACROSS THE REGION. SOME LOCALLY HIGHER TOTALS WILL BE
POSSIBLE...ESP OVER THE HIGH TERRAIN...DUE TO IMPRESSIVE
LIFT/INSTABILITY WITH THIS FEATURE. BEST ACCUMULATION WILL OCCUR
ON GRASSY/ELEVATED SURFACE DUE TO RECENT WARM GROUND CONDITIONS.
MIN TEMPS WILL FALL INTO THE TEENS AND 20S OVER MUCH OF THE AREA.

BEHIND THIS FEATURE...THERE MAY BE A FEW LINGERING SNOW
SHOWERS/FLURRIES FOR SUNDAY...BUT IT WILL BE NOTICEABLY COLDER
AND VERY WINDY ON SUNDAY. THE COMBINATION OF GOOD MIXING DUE TO
VERY COLD TEMPS ALOFT /850 HPA TEMPS OF -15 TO -20 DEGREES C/ AND
A STRONG PRESSURE GRADIENT DUE TO THE DEEPENING SFC WAVE WILL
ALLOW FOR A VERY WINDY DAY. A WIND ADVISORY WILL LIKELY BE
NEEDED...AND WILL CONTINUE TO MENTION IN THE HWO STATEMENT. NW
WINDS WILL BE 15 TO 25 MPH...WITH GUSTS 35-55 MPH POSSIBLE AS
WELL. THERE SHOULD BE SOME SUNSHINE...BUT THE COLD TEMPS/WINDY
CONDITIONS WILL MAKE IT FEEL QUITE WINTRY. HIGHS WILL ONLY REACH
THE MID 20S TO MID 30S.

THE WINDS SHOULD FINALLY DIMINISH FOR SUN NIGHT...BUT CLOUDS WILL
START TO RETURN AS YET ANOTHER CLIPPER STORM STARTS TO HEAD
TOWARDS OUR REGION FROM THE GREAT LAKES. SOME LIGHT SNOW MAY
BEGIN FOR LATE SUNDAY NIGHT /TOWARDS DAYBREAK MONDAY/...ESP FOR
WESTERN AREAS. MINS WILL ONCE AGAIN BE IN THE TEENS AND 20S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MONDAY THROUGH TUESDAY...LATEST 01/00Z MODEL AND PROBABILISTIC
GUIDANCE DOES CONTINUE TO SHOW A SURFACE LOW MOVING EAST-SOUTHEAST
OUT OF THE OHIO VALLEY TOWARD THE DELAWARE COASTLINE. A DIGGING
TROUGH UPSTREAM OF THE SURFACE LOW WILL HELP STEER THE MOVEMENT OF
THE LOW PRESSURE SYSTEM. AS THE LOW PRESSURE SYSTEM MOVES TOWARD THE
COASTLINE...A NOTICEABLE WEST-EAST THERMAL GRADIENT SET UP OVER OUR
AREA COULD PRODUCE SEVERAL HOURS OF SNOWFALL OVER THE
REGION...HOWEVER WITH LACK OF ANY UPPER LEVEL JET DYNAMICS WITH THIS
SYSTEM...THE FGEN SETUP OVER PORTIONS OF THE REGION COULD RESULT IN
A STEEP SNOWFALL GRADIENT OVER A SHORT DISTANCE. THIS 925-850 HPA
THERMAL GRADIENT WILL CONTINUE TO BE PRESENT AS THE LOW PRESSURE
SYSTEM REACHES THE COAST MONDAY NIGHT WITH OUR REGION BEING
NORTHWEST OF THE LOW PRESSURE CENTER. RESULTS DO DIFFER IN THE
LATEST GLOBAL MODEL DATA OF THE EXACT SETUP OF THE BAROCLINIC ZONE.
WITH THE NORTHEASTWARD TRACKING LOW PRESSURE AT ITS CLOSEST
PROXIMITY TO THE REGION BY MONDAY NIGHT...H850 AND H925 TEMPERATURES
OVERALL REMAIN WELL BELOW ZERO ACROSS THE REGION. TEMPERATURES FROM
THE SFC TO 925 HPA HOWEVER MAY BE JUST WARM ENOUGH SOUTH OF THE
IMMEDIATE CAPITAL REGION IN THE MID HUDSON VALLEY FOR A BRIEF PERIOD
OF RAIN MIXED IN WITH THE PREDOMINANT SNOW EVENT LATE MONDAY NIGHT.
THE MAIN LOW PRESSURE SYSTEM WILL THEN WORK ITS WAY UP THE NEW
ENGLAND COASTLINE DURING THE MORNING HOURS ON TUESDAY WITH JUST SOME
LEFT OVER SNOW SHOWERS FOR WESTERN NEW ENGLAND. WITH STILL SOME
UNCERTAINTY FROM THE LATEST MODEL DATA WITH THIS LATE WINTER WEATHER
EVENT...WE WILL UPDATE THE FORECAST ACCORDINGLY AS WE GET CLOSER TO
THIS EVENT. HIGH TEMPERATURES ON MONDAY AND TUESDAY WILL BE WELL
BELOW AVERAGE ACROSS THE ENTIRE REGION.

TUESDAY NIGHT INTO FRIDAY...AS WE GO INTO TUESDAY EVENING...AN UPPER
LEVEL RIDGE WITH A SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION
PROVIDING TRANQUIL WEATHER CONDITIONS THROUGH EARLY THURSDAY
MORNING. TEMPERATURES WILL BEGIN TO MODERATE BACK TO NEAR AVERAGE
GOING FROM WEDNESDAY INTO THURSDAY BUT ARE STILL FORECASTED TO
REMAIN SLIGHTLY BELO0W AVERAGE. LATEST 01/00Z DATA SHOWS A LARGE
AMPLITUDE UPPER LEVEL TROUGH WITH ITS AXIS WELL INTO THE
SOUTHEASTERN STATES AS WE GO INTO THE DAY ON THURSDAY. A LARGE
BAROCLINIC ZONE DOWNSTREAM OF THE TROUGH AXIS WILL HELP DEVELOP
ANOTHER SURFACE LOW PRESSURE WHICH AT THIS TIME WILL MOVE NORTH FROM
THE DELMARVA PENINSULA INTO OUR REGION PROVIDING UNSETTLED WEATHER
TO END THE WORK WEEK. HIGH TEMPERATURES TO END THE WEEK WILL
CONTINUE TO BE BELOW AVERAGE.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
RAIN SHOWERS AND PERHAPS EVEN A THUNDERSTORM IS POSSIBLE AS WE GO
THROUGH THE FIRST HALF OF THE TAF FORECAST PERIOD. TEMPO GROUP HAS
BEEN ADDED TO KGFL AND KALB FOR HEAVIER RAIN AND LOW CEILINGS
STARTING AROUND 14Z AND 15Z RESPECTIVELY. LATEST RADAR SHOWS A
LINE OF STEADIER RAIN BACK ACROSS CENTRAL NY SLOWLY MOVING
EASTWARD ASSOCIATED WITH THE COLD FRONT. MID LEVEL CEILINGS ARE
BEGINNING TO WORK WAY IN AND ARE EXPECTED TO DROP TO MVFR/IFR
CONDITIONS WITHIN AN HOUR OR TWO OF THE START OF THE FORECAST
PERIOD.

THE COLD FRONT WILL WORK EAST PAST ALL TAF SITES RIGHT TOWARD THE
END OF THE FORECAST PERIOD AFTER 03Z SATURDAY. A WIND SHIFT FROM
SOUTHERLY TO NORTHWESTERLY WILL TAKE PLACE BEHIND THE COLD FRONT
AROUND 00Z AT KALB/KGFL/KPOU AND AROUND 03Z SATURDAY FOR KPSF.
VFR CONDITIONS ARE EXPECTED TO RETURN TO ALL TAF SITES TOWARD THE
END OF THE TAF FORECAST PERIOD. VCSH CONDITIONS MAY LINGER AT
KPOU/KPSF/KALB PAST 00Z SATURDAY BUT NO FLIGHT IMPACTS ARE
EXPECTED AT THAT TIME. WINDS WILL BE OUT OF THE NORTHWEST BETWEEN
5-10 KTS AFTER 00Z SATURDAY.

OUTLOOK...

SATURDAY NIGHT: HIGH OPERATIONAL IMPACT. BREEZY LIKELY SHRA...SHSN...SN.
SUNDAY: MODERATE OPERATIONAL IMPACT. WINDY WITH GUSTS TO 32.0 CHANCE OF SHSN.
SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SN.
MONDAY: HIGH OPERATIONAL IMPACT. LIKELY RA...SN.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN.
TUESDAY: NO OPERATIONAL IMPACT. NO SIG WX.
TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
WITH SHOWERS AND THUNDERSTORMS MOVING ACROSS THE REGION TODAY...A
WETTING RAINFALL IS EXPECTED FOR THE ENTIRE AREA. WITH THE
CLOUDS/PRECIP...RH VALUES WILL ONLY FALL TO ABOUT 60 PERCENT THIS
AFTERNOON. SOUTH WINDS AT 10 TO 20 MPH WILL SWITCH TO THE WEST AT
SIMILAR SPEEDS LATE TODAY...BUT SHOULD DIMINISH TO THE W-SW AT
AROUND 5 TO 10 MPH FOR TONIGHT. RH VALUES SHOULD RETURN TO NEAR
100 PERCENT TONIGHT.

RH VALUES WILL FALL TO AROUND 50 PERCENT ON SAT AFTN...AND SOME
ADDITIONAL RAIN OR SNOW SHOWERS WILL BE POSSIBLE. COLDER WEATHER
WILL RETURN FOR THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT
WEEK...WITH SOME LIGHT ACCUMULATING SNOW POSSIBLE FOR THE ENTIRE
REGION. WINDS WILL BECOME STRONG ON SUNDAY FROM THE NW AT 15 TO 25
MPH WITH HIGHER GUSTS POSSIBLE.

&&

.HYDROLOGY...
NO HYDROLOGIC ISSUES ARE ANTICIPATED OVER THE NEXT FIVE DAYS.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY. ANY
SHOWER OR THUNDERSTORM WILL BE CAPABLE OF PRODUCING A HEAVY
DOWNPOUR WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS...BUT NO
FLOODING IS EXPECTED DUE TO LIMITED AREAL COVERAGE OF HEAVY
RAINFALL AND NORMAL FLOW CONDITIONS OF AREA WATERWAYS. MOST AREAS
LOOK TO SEE ABOUT A HALF INCH OF RAINFALL TODAY...ALTHOUGH THIS
WILL VARY DEPENDING ON THE EXACT TRACK/COVERAGE OF SHOWERS AND
THUNDERSTORMS.

THE THREAT FOR RAIN SHOWERS WILL END THIS EVENING.   SOME
ADDITIONAL RAIN OR SNOW SHOWERS WILL BE POSSIBLE AGAIN TOMORROW
WITH ANOTHER FRONTAL BOUNDARY...BUT RAINFALL AMOUNTS WILL BE MUCH
LIGHTER. ALL AREAS LOOK TO SEE PRECIP CHANGE TO LIGHT SNOW FOR SAT
NIGHT AS COLDER AIR WORKS INTO THE REGION. SOME ADDITIONAL
PRECIP...MAINLY IN THE FORM OF SNOW...IS POSSIBLE AGAIN ON
MONDAY...BEFORE DRY WEATHER RETURNS FOR THE MIDDLE OF NEXT WEEK.

DUE TO PRECIP OVER THE NEXT FEW DAYS...SOME MINOR RISES CAN BE
EXPECTED ON RIVERS AND STREAMS...BUT NO FLOODING IS EXPECTED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...FRUGIS
NEAR TERM...FRUGIS/KL
SHORT TERM...FRUGIS
LONG TERM...LFM
AVIATION...LFM
FIRE WEATHER...FRUGIS
HYDROLOGY...FRUGIS
Hazardous weather outlook, Apr 1, 4:47 AM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
447 AM EDT FRI APR 1 2016

NYZ032-033-038>043-047>050-082>084-021100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
447 AM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER...HAMILTON...WARREN
...FULTON...MONTGOMERY...SARATOGA...WASHINGTON...SCHOHARIE...AND
SCHENECTADY COUNTIES IN EASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS THIS MORNING INTO
THIS AFTERNOON. THUNDERSTORMS WILL MOVE FROM WEST TO EAST AROUND
40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WITH COLDER AIR MOVING INTO THE REGION...A PERIOD OF LIGHT
ACCUMULATING SNOW IS LIKELY FOR SATURDAY NIGHT. IF MORE MODERATE
AMOUNTS OF SNOW ARE EXPECTED...A WINTER WEATHER ADVISORY WOULD BE
NEEDED.

BEHIND THIS STORM SYSTEM...NORTHWEST WINDS WILL BECOME STRONG AND
GUSTY FOR SUNDAY. GUSTS MAY EXCEED 45 MPH AND A WIND ADVISORY
WILL LIKELY BE NEEDED.

ANOTHER STORM SYSTEM WILL BRING AN ADDITIONAL ACCUMULATION OF
SNOWFALL ON MONDAY INTO MONDAY EVENING. A LIGHT TO MODERATE
SNOWFALL IS POSSIBLE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ051>054-058>061-063>066-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
447 AM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN
MASSACHUSETTS...SOUTHERN VERMONT....AND ALBANY...RENSSELAER...GREENE
...COLUMBIA...DUTCHESS...AND ULSTER COUNTIES IN EASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING INTO THIS
AFTERNOON AHEAD OF AN ADVANCING COLD FRONT. THERE IS A MARGINAL
RISK OF THUNDERSTORMS REACHING SEVERE LEVELS...WITH WINDS 58 MPH
OR GREATER AND HAIL ONE INCH IN DIAMETER OR LARGER. THUNDERSTORMS
WILL MOVE WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WITH COLDER AIR MOVING INTO THE REGION...A PERIOD OF LIGHT
ACCUMULATING SNOW IS LIKELY FOR SATURDAY NIGHT. IF MORE MODERATE
AMOUNTS OF SNOW ARE EXPECTED...A WINTER WEATHER ADVISORY WOULD BE
NEEDED.

BEHIND THIS STORM SYSTEM...NORTHWEST WINDS WILL BECOME STRONG AND
GUSTY FOR SUNDAY. GUSTS MAY EXCEED 45 MPH AND A WIND ADVISORY
WILL LIKELY BE NEEDED.

ANOTHER STORM SYSTEM WILL BRING AN ADDITIONAL ACCUMULATION OF
SNOWFALL ON MONDAY INTO MONDAY EVENING. A LIGHT TO MODERATE
SNOWFALL IS POSSIBLE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Special weather statement, Apr 1, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1221 PM EDT FRI APR 1 2016

NYZ084-VTZ013>015-011700-
SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM-WESTERN WINDHAM-
1221 PM EDT FRI APR 1 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
WASHINGTON...CENTRAL BENNINGTON AND NORTHERN WINDHAM COUNTIES...

AT 1220 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR SHAFTSBURY...
OR NEAR ARLINGTON...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BENNINGTON...BELLOWS FALLS...ARLINGTON...LONDONDERRY...TOWNSHEND...
MANCHESTER...STRATTON...SHAFTSBURY...CAMBRIDGE...SAXTONS RIVER...
MANCHESTER CENTER...WEST WARDSBORO...WINDHAM...ROCKINGHAM...WHITE CREEK...
NORTH BENNINGTON...JAMAICA...SUNDERLAND...WARDSBORO AND GRAFTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4310 7244 4285 7323 4291 7328 4294 7328
      4294 7331 4308 7343 4330 7290 4330 7282
      4325 7282 4322 7269 4324 7257 4323 7245
      4322 7244 4315 7246 4312 7243
TIME...MOT...LOC 1620Z 243DEG 39KT 4301 7312

IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 12:39 PM EDTSpecial Weather StatementALYSchoharie36 min
Apr 1, 1:02 PM EDTSpecial Weather StatementALYSchenectady28 min
Apr 1, 1:16 PM EDTSpecial Weather StatementALYWashington29 min
Apr 1, 4:44 PM EDTSpecial Weather StatementALYSchoharie31 min
Apr 1, 1:45 PM EDTSpecial Weather StatementALYBennington30 min
Apr 1, 2:11 PM EDTSpecial Weather StatementALYBennington34 min
Apr 1, 2:30 PM EDTSpecial Weather StatementALYWindham45 min
Apr 1, 2:51 PM EDTSpecial Weather StatementALYWindham54 min
Apr 1, 3:10 PM EDTSevere Thunderstorm WarningALYWindham22 min
Apr 1, 6:48 PM EDTSpecial Weather StatementALYBerkshire27 min
Apr 1, 6:21 PM EDTSpecial Weather StatementALY24 min

Nearby

Special Weather Statements in Vermont, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.